Alert archive / Alabama / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 20, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Mar 28, 2021, 12:31 AM CDT for Colbert County, Lauderdale County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2021, 12:31 AM CDT (05:31 UTC)
- Expired
- Mar 28, 2021, 1:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Colbert County, AL, Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 119 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 11:27 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 8.7
The text
As transmitted.
013
WUUS54 KHUN 280531
SVRHUN
ALC033-077-280615-
/O.NEW.KHUN.SV.W.0020.210328T0531Z-210328T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Huntsville AL
1231 AM CDT Sun Mar 28 2021
The National Weather Service in Huntsville Alabama has issued a
* Severe Thunderstorm Warning for...
Northwestern Lauderdale County in northwestern Alabama...
Northwestern Colbert County in northwestern Alabama...
* Until 115 AM CDT.
* At 1231 AM CDT, severe thunderstorms were located along a line
extending from Pineflat to Hinkle, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Waterloo, Riverton, Wright and Threet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 AM CDT for northwestern
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3500 8776 3485 8788 3481 8811 3489 8810
3492 8816 3496 8817 3500 8820 3501 8820
TIME...MOT...LOC 0531Z 254DEG 45KT 3497 8830 3476 8858
HAIL...<.75IN
WIND...60MPH
$$
GH2 follow-up statements
879
WWUS54 KHUN 280558
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
1258 AM CDT Sun Mar 28 2021
ALC033-077-280615-
/O.CON.KHUN.SV.W.0020.000000T0000Z-210328T0615Z/
Lauderdale AL-Colbert AL-
1258 AM CDT Sun Mar 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHWESTERN LAUDERDALE AND NORTHWESTERN COLBERT COUNTIES...
At 1258 AM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Walnut Grove to near Iuka, moving east
at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Waterloo, Riverton, Wright and Threet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 AM CDT for northwestern
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3500 8776 3485 8788 3481 8811 3489 8810
3492 8816 3496 8817 3500 8820 3501 8820
TIME...MOT...LOC 0558Z 254DEG 45KT 3506 8793 3485 8821
HAIL...<.75IN
WIND...60MPH
$$
GH521
WWUS54 KHUN 280614
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
114 AM CDT Sun Mar 28 2021
ALC033-077-280624-
/O.EXP.KHUN.SV.W.0020.000000T0000Z-210328T0615Z/
Lauderdale AL-Colbert AL-
114 AM CDT Sun Mar 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAUDERDALE AND
NORTHWESTERN COLBERT COUNTIES WILL EXPIRE AT 115 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
A Tornado Watch remains in effect until 600 AM CDT for northwestern
Alabama.
LAT...LON 3500 8776 3485 8788 3481 8811 3489 8810
3492 8816 3496 8817 3500 8820 3501 8820
TIME...MOT...LOC 0614Z 254DEG 45KT 3511 8773 3490 8801
$$
GHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 11:47 PM CDT, 44 minutes earlier.
Area forecast discussion, Mar 27, 11:47 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1147 PM CDT Sat Mar 27 2021 .UPDATE... For 06Z TAFS. && .NEAR TERM...(Rest of tonight) Issued at 1000 PM CDT Sat Mar 27 2021 As of 10pm, all storms from the afternoon have shifted north of the area, and we sit clear of any precipitation south of a warm front currently producing severe storms and flooding across central Tennessee. To our west, tornadic supercells have formed ahead of a cold front and are currently tracking in a line from Clarksville TN to Memphis and to Shreveport LA. Expect this activity to maintain intensity as it tracks east through MS, and an additional tornado watch may be warranted by midnight. Deep shear profiles support a transition to a more linear storm mode by the time storms reach the western AL state line, with the potential for a few embedded supercells given some curvature in nearby hodographs. Given an uptick in shear and steering flow, these storms could outpace their current expected time of arrival, and activity could pick up over northwest AL as early as midnight. All modes of severe weather will be possible, and will have to keep our eyes out for flash flooding too, as grounds are already saturated from recent heavy rain. With this being an overnight event, please have multiple ways of receiving warning information capable of waking you up in the middle of the night. Also, if you come across a flooded roadway, please do not drive through, as flash flooding hazards are maximized at night when visibility is reduced. .SHORT TERM...(Sunday through Monday) Issued at 340 PM CDT Sat Mar 27 2021 The cold front will rocket eastward across the region in the late night and early Sunday morning. Anna-front showers are expected after the front passes. Those showers should end over our eastern areas by the late morning. In a progressive upper level pattern, clouds should clear the area in the afternoon. With cooler air filtering in, high temperatures for Palm Sunday should be ~15 degrees cooler than today. The cooler air will make itself more noted Sun night, as lows chill into the mid/upper 30s. Similar conditions are forecast for Monday with highs in the mid 60s under generally sunny skies. .LONG TERM...(Monday night through Friday) Issued at 340 PM CDT Sat Mar 27 2021 Dry weather should continue into early next Tuesday. Highs on Tue should rise to around 70. Clouds however will be on the increase as a strong cold front nears from the NW. This front being pushed eastward by a deepening upper level system will bring more chances of showers and thunderstorms for the Tue afternoon into the late Wed afternoon timeframe. Some of these storms could become strong to marginally severe late Tue/early Wed - with strong outflow winds the main threat. Following this system is modified Arctic air heading southbound. Yes, there is still plenty of very cold air up north. High temperatures in the lower 60s on Wed, cooling in the afternoon will plunge into the low/mid 30s by daybreak Thursday. A NW wind of 5-10 mph should help prevent frosting, but damage to early, sensitive vegetation is possible. The cold airmass will be more felt on Thu, with high temperatures rising only into the low/mid 50s. A widespread freeze is likely Thu night and early Friday morning, as low temperatures chill to around 30. Protection of sensitive plants will likely be needed. A slow warmup is forecast on Good Friday, with highs rising into the upper 60s. Saturday should be even warmer, featuring highs in the mid/upper 60s under sunny skies. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1147 PM CDT Sat Mar 27 2021 A line of strong to severe +TS will move rapidly east through north AL and southern middle TN. LLWS will occur ahead of the line. Widespread winds of 30-40kt are expected with the gust front along with temporary IFR conditions due to reduced visibility. Gusts over 50kt are possible with the severe thunderstorms and a Tornado Watch is in effect until 11Z. Behind the line and cold front, winds will shift to the northwest with ceilings improving to VFR by 13-14Z. Scattering and then clearing should take place by late morning or in the afternoon hours. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...Flash Flood Watch through Sunday evening for ALZ001>007-009. TN...Flash Flood Watch through Sunday evening for TNZ076-096-097. && NEAR TERM...25 SHORT TERM...RSB LONG TERM...RSB AVIATION...17 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Mar 27, 12:59 PM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 1259 PM CDT Sat Mar 27 2021 ALZ001>007-009-TNZ076-096-097-281200- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Jackson-Moore-Lincoln-Franklin TN- 1259 PM CDT Sat Mar 27 2021 ...FLASH FLOOD WATCH IN EFFECT FROM THROUGH 7 PM SUNDAY EVENING... This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will become more numerous this afternoon, especially across southern middle Tennessee and far north Alabama. Large hail, perhaps a few tornadoes, and damaging wind will be possible, along with locally excessive rainfall. Tonight, a line of strong to severe thunderstorms is likely to move through from northwest to southeast across the area. Damaging winds, large hail, and possibly tornadoes are the expected severe weather hazards. Also, locally excessive rainfall may result in flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday... The line of strong to severe thunderstorms will exit during the morning hours. The threat of excessive rainfall and flash flooding will diminish during the afternoon. A chance of thunderstorms exists again Tuesday night into Wednesday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is possible, especially tonight into early Sunday morning. ALZ008-010-016-281200- Marshall-DeKalb-Cullman- 1259 PM CDT Sat Mar 27 2021 This Hazardous Weather Outlook is for north central Alabama and northeast Alabama. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will become more numerous this afternoon, especially across southern middle Tennessee and far north Alabama. Large hail, damaging winds, and perhaps a few tornadoes will be possible. Tonight, a line of strong to severe thunderstorms is likely to move from northwest to southeast across the area. Damaging winds, large hail, and possibly tornadoes are the expected severe weather hazards. .DAYS TWO THROUGH SEVEN...Sunday through Friday... The line of strong to severe thunderstorms will exit during the morning hours. A chance of thunderstorms exists again Tuesday night into Wednesday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is possible, especially tonight into early Sunday morning. 20
In the hours before
Local storm report, Mar 27, 7:49 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
749 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG 1 NNE GOOD HOPE 34.12N 86.86W
03/27/2021 CULLMAN AL PUBLIC
TREE DOWN IN GOOD HOPE.
&&
25Local storm report, Mar 27, 7:50 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
750 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND GST GOOD HOPE 34.11N 86.86W
03/27/2021 M50 MPH CULLMAN AL TRAINED SPOTTER
MEASURED 50 MPH WIND GUST IN GOOD HOPE, AL
ALSO BLEW DOWN ONE SMALL TREE.
&&Local storm report, Mar 27, 7:51 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
751 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL EVA 34.33N 86.76W
03/27/2021 M0.25 INCH MORGAN AL EMERGENCY MNGR
&&
25Local storm report, Mar 27, 7:52 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
752 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 2 S MADISON 34.67N 86.75W
03/27/2021 MADISON AL BROADCAST MEDIA
POWERLINES DOWN OFF OF CLEGHORN DRIVE IN
MADISON, AL BY THE CRACKER BARREL.
&&Local storm report, Mar 27, 7:56 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
756 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL PAINT ROCK 34.66N 86.33W
03/27/2021 M1.00 INCH JACKSON AL PUBLIC
&&
25Local storm report, Mar 27, 7:57 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
757 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG PAINT ROCK 34.66N 86.33W
03/27/2021 JACKSON AL PUBLIC
TREE SNAPPED AND OUTHOUSES WERE DAMAGED.
&&
25The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 1:13 AM CDT | Special Weather Statement | HUN | Lauderdale | 47 min |
| Mar 28, 1:52 AM CDT | Flash Flood Warning | HUN | Lauderdale | 3 hr |
| Mar 28, 2:39 AM CDT | Special Weather Statement | HUN | Colbert | 51 min |
| Mar 28, 2:45 AM CDT | Special Weather Statement | HUN | Franklin | 45 min |
| Mar 28, 3:09 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 36 min |
| Mar 28, 3:34 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Morgan | 26 min |
| Mar 28, 3:58 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Limestone, Madison, Morgan | 47 min |
| Mar 28, 4:26 AM CDT | Severe Thunderstorm Warning | HUN | Jackson | 34 min |
| Mar 28, 4:46 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Limestone, Madison, Morgan | 44 min |
| Mar 28, 5:02 AM CDT | Severe Thunderstorm Warning | HUN | Cullman | 28 min |
| Mar 28, 5:21 AM CDT | Severe Thunderstorm Warning | HUN | Jackson | 24 min |
| Mar 28, 5:30 AM CDT | Severe Thunderstorm Warning | HUN | Cullman | 30 min |
| Mar 28, 5:41 AM CDT | Areal Flood Warning | HUN | Madison | 3 hr |
| Mar 28, 5:57 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 33 min |
| Mar 28, 6:26 AM CDT | Special Weather Statement | HUN | DeKalb | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.